MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, +5LAT, 32MM G1-48/50MM CUPS; HIP, SEMI-CONSTRAINED, CEMENTED, METAL/CERAMIC/POLYMER + ADDITIVE, POROUS UNCEME

EXACTECH, INC. NV GXL LNR, +5LAT, 32MM G1-48/50MM CUPS; HIP, SEMI-CONSTRAINED, CEMENTED, METAL/CERAMIC/POLYMER + ADDITIVE, POROUS UNCEME
Catalog Number 136-32-51
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
In 2012 (right) and 2015 (left), the patient had hip prosthesis cups from exactech implanted on both sides.This report is for the right side.As part of the manufacturer's recall, the patient came in for a check-up.The x-ray and ct scan showed a clear decentration of both prosthesis heads and slight osteolysis in the acetabulum as a sign of inlay wear.This was verified when the inlay was changed on (b)(6) 2024 to a vit e-hardened, specially approved inlay (novation xle +5mm lateralized liner, group 1, 32 mm i.D., ref 146-32-51, sn (b)(6)).Side this device was implanted in is unknown.As part of the replacement operation, in addition to the inlay exchange, the firm cup integrity was determined and the prosthesis head was replaced.No further information known at this time.Left side revision reported under mdr# 1038671-2024-02048.
 
Additional Manufacturer Narrative
H3: the most likely cause for the revision reported due to early prosthesis wear could include a number of variables including use error, implant positioning, implant size selection, and patient factors.Additionally, increased shelf oxidation resulting from the use of nylon vacuum bags without evoh could also have contributed to the wear.However, this cannot be confirmed as the devices were not available for evaluation and no clinical data was provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b5 h6 - impact code.The following sections were corrected: d6 b - explant date no longer applies.H6 impact code 4629 no longer applies.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Event or Problem Description
Follow-up examinations confirmed that both hip joints were affected: initial decomposition of the acetabular inlay and visible microparticles led to the decision to perform corrective surgery on both hip joints.Due to the visible extent of damage, it was decided to begin with the left hip and then perform the corrective surgery on the right hip.Second corrective surgery (right hip) was scheduled.This corrective surgery was canceled by phone.During a doctor's consultation it was stated, further problems with packaging, another product recall cannot be ruled out, risk avoidance ¿ no corrective surgery (right hip) was performed.A suitable implant was not available for the corrective surgery scheduled in (b)(6) 2025.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: d4 - catalog, exp date, udi.D6a.H3 - based on the available information, the patient involved meets the following risk criteria for early prosthesis wear and/or osteolysis as specified: implanted with a lateralized liner, combination of largest available femoral head and/or thinnest available liner was used.The most likely underlying cause for the reported event is a combination of risk factors specified and being implanted for more than 10 years.However, this cannot be confirmed from the reported information and the devices were not available for evaluation.H4 - mfg date.The following sections were corrected: d6a prior reported event date no longer applies h3 - investigation details updated.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: d1, d4, g4.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
NV GXL LNR, +5LAT, 32MM G1-48/50MM CUPS
Common Device Name
HIP, SEMI-CONSTRAINED, CEMENTED, METAL/CERAMIC/POLYMER + ADDITIVE, POROUS UNCEME
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key19716576
Report Number1038671-2024-02351
Device Sequence Number8290668
Product Code OQI
UDI-Device Identifier10885862024275
UDI-Public10885862024275
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2017
Device Catalogue Number136-32-51
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer10/18/2024
04/29/2025
Not provided
11/11/2025
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date10/21/2024
05/19/2025
06/06/2025
11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale